Alert archive / California / Hazardous Seas Warnings in 2012
Hazardous Seas Warning 25, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Aug 22, 2012, 4:27 PM PDT. It took effect at Aug 22, 2012, 9:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2012, 4:27 PM PDT (23:27 UTC)
- In effect from
- Aug 22, 2012, 9:00 PM PDT
- Expired
- Aug 23, 2012, 2:56 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
791 WHUS76 KEKA 222327 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 427 PM PDT WED AUG 22 2012 ...REPLACED SMALL CRAFT ADVISORY FOR HAZ SEAS WITH HAZ SEAS WARNING... PZZ470-475-230730- /O.CON.KEKA.SC.Y.0056.000000T0000Z-120823T0400Z/ /O.CAN.KEKA.SW.Y.0002.120823T0400Z-120824T2200Z/ /O.NEW.KEKA.SE.W.0025.120823T0400Z-120824T2200Z/ /O.CON.KEKA.GL.A.0026.120823T1700Z-120824T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 427 PM PDT WED AUG 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON. * WINDS...N 15 TO 25 KT RISING TO 20 TO 25 KT THIS EVENING WITH HIGHER GUSTS. GUSTS TO GALE FORCE ARE POSSIBLE OVER THE OUTER WATERS THURSDAY THROUGH FRIDAY. HIGHEST WINDS WILL BE IN THE LEE OF CAPE BLANCO OREGON AND CAPE MENDOCINO. * WAVES...STEEP WIND DRIVEN SEAS OF 7 TO 9 FT AT 7 TO 8 SECONDS INCREASING TO 9 TO 13 FT TONIGHT INTO FRIDAY. HIGHEST SEAS WILL BE IN THE LEE OF CAPE BLANCO OREGON AND CAPE MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-230730- /O.CON.KEKA.SC.Y.0056.000000T0000Z-120825T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 427 PM PDT WED AUG 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... * WINDS...NW 10 TO 20 KT INCREASING TO 15 TO 25 KT THURSDAY AFTERNOON. WINDS WILL REMAIN ELEVATED THROUGH FRIDAY NIGHT. HIGHEST WINDS WILL BE IN THE LEE OF CAPE BLANCO OREGON AND AROUND POINT SAINT GEORGE * WAVES...STEEP WIND DRIVEN SEAS OF 4 TO 6 FT AT 7 SECONDS BUILDING TO 7 TO 9 FT THURSDAY. STEEP SEAS WILL INCREASE TO NEAR 10 FEET BY THURSDAY NIGHT. HIGHEST SEAS WILL BE IN THE LEE OF CAPE BLANCO OREGON. SEAS WILL FALL RAPIDLY THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-230730- /O.CON.KEKA.SC.Y.0056.000000T0000Z-120826T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 427 PM PDT WED AUG 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY... * WINDS...N 10 TO 20 KT INCREASING TO 15 TO 25 KT THURSDAY WITH HIGHER GUSTS. HIGHEST WINDS WILL OCCUR FROM THE EEL RIVER SOUTHWARD AND AROUND CAPE MENDOCINO. * WAVES...STEEP WIND DRIVEN SEAS OF 5 TO 10 FT AT 7 TO 8 SECONDS. SEAS WILL BUILD TO 8 TO 13 FT BY THURSDAY NIGHT. HIGHEST SEAS WILL BE AROUND CAPE MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
307 WHUS76 KEKA 222358 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 458 PM PDT WED AUG 22 2012 ...EXTENDED OFFSHORE SMALL CRAFT ADVISORY TO BEGINNING OF GALE WATCH... PZZ470-475-230800- /O.EXT.KEKA.SC.Y.0056.000000T0000Z-120823T1700Z/ /O.CON.KEKA.SE.W.0025.120823T0400Z-120824T2200Z/ /O.CON.KEKA.GL.A.0026.120823T1700Z-120824T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 458 PM PDT WED AUG 22 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PDT THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM PDT THURSDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT FRIDAY. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON. * WINDS...N 15 TO 25 KT RISING TO 20 TO 25 KT THIS EVENING WITH HIGHER GUSTS. GUSTS TO GALE FORCE ARE POSSIBLE OVER THE OUTER WATERS THURSDAY THROUGH FRIDAY. HIGHEST WINDS WILL BE IN THE LEE OF CAPE BLANCO OREGON AND CAPE MENDOCINO. * WAVES...STEEP WIND DRIVEN SEAS OF 7 TO 9 FT AT 7 TO 8 SECONDS INCREASING TO 9 TO 13 FT TONIGHT INTO FRIDAY. HIGHEST SEAS WILL BE IN THE LEE OF CAPE BLANCO OREGON AND CAPE MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-230800- /O.CON.KEKA.SC.Y.0056.000000T0000Z-120825T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 458 PM PDT WED AUG 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... * WINDS...NW 10 TO 20 KT INCREASING TO 15 TO 25 KT THURSDAY AFTERNOON. WINDS WILL REMAIN ELEVATED THROUGH FRIDAY NIGHT. HIGHEST WINDS WILL BE IN THE LEE OF CAPE BLANCO OREGON AND AROUND POINT SAINT GEORGE. * WAVES...STEEP WIND DRIVEN SEAS OF 4 TO 6 FT AT 7 SECONDS BUILDING TO 7 TO 9 FT THURSDAY. STEEP SEAS WILL INCREASE TO NEAR 10 FEET BY THURSDAY NIGHT. HIGHEST SEAS WILL BE IN THE LEE OF CAPE BLANCO OREGON. SEAS WILL FALL RAPIDLY THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-230800- /O.CON.KEKA.SC.Y.0056.000000T0000Z-120826T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 458 PM PDT WED AUG 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY... * WINDS...N 10 TO 20 KT INCREASING TO 15 TO 25 KT THURSDAY WITH HIGHER GUSTS. HIGHEST WINDS WILL OCCUR FROM THE EEL RIVER SOUTHWARD AND AROUND CAPE MENDOCINO. * WAVES...STEEP WIND DRIVEN SEAS OF 5 TO 10 FT AT 7 TO 8 SECONDS. SEAS WILL BUILD TO 8 TO 13 FT BY THURSDAY NIGHT. HIGHEST SEAS WILL BE AROUND CAPE MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
896 WHUS76 KEKA 230359 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 859 PM PDT WED AUG 22 2012 PZZ470-475-231200- /O.CON.KEKA.SC.Y.0056.000000T0000Z-120823T1700Z/ /O.CON.KEKA.SE.W.0025.120823T0400Z-120824T2200Z/ /O.CON.KEKA.GL.A.0026.120823T1700Z-120824T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 859 PM PDT WED AUG 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... * WINDS...N INCREASING TO 20 TO 25 KT THIS EVENING WITH HIGHER GUSTS. GUSTS TO GALE FORCE ARE POSSIBLE THURSDAY THROUGH FRIDAY. HIGHEST WINDS WILL BE IN THE LEE OF CAPE BLANCO OREGON AND CAPE MENDOCINO. * WAVES...STEEP WIND DRIVEN SEAS OF 7 TO 9 FT AT 7 TO 8 SECONDS INCREASING TO 9 TO 13 FT TONIGHT INTO FRIDAY. HIGHEST SEAS WILL BE IN THE LEE OF CAPE BLANCO OREGON AND CAPE MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-231200- /O.CON.KEKA.SC.Y.0056.000000T0000Z-120825T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 859 PM PDT WED AUG 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... * WINDS...NW 10 TO 20 KT INCREASING TO 15 TO 25 KT THURSDAY AFTERNOON. WINDS WILL REMAIN ELEVATED THROUGH FRIDAY NIGHT. HIGHEST WINDS WILL BE IN THE LEE OF CAPE BLANCO OREGON AND AROUND POINT SAINT GEORGE. * WAVES...STEEP WIND DRIVEN SEAS OF 4 TO 6 FT AT 7 SECONDS BUILDING TO 7 TO 9 FT THURSDAY. STEEP SEAS WILL INCREASE TO NEAR 10 FEET BY THURSDAY NIGHT. HIGHEST SEAS WILL BE IN THE LEE OF CAPE BLANCO OREGON. SEAS WILL FALL RAPIDLY THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-231200- /O.CON.KEKA.SC.Y.0056.000000T0000Z-120826T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 859 PM PDT WED AUG 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY... * WINDS...N 10 TO 20 KT INCREASING TO 15 TO 25 KT THURSDAY WITH HIGHER GUSTS. HIGHEST WINDS WILL OCCUR FROM THE EEL RIVER SOUTHWARD AND AROUND CAPE MENDOCINO. * WAVES...STEEP WIND DRIVEN SEAS OF 5 TO 10 FT AT 7 TO 8 SECONDS. SEAS WILL BUILD TO 8 TO 13 FT BY THURSDAY NIGHT. HIGHEST SEAS WILL BE AROUND CAPE MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
264 WHUS76 KEKA 230956 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 256 AM PDT THU AUG 23 2012 PZZ470-231800- /O.CAN.KEKA.SE.W.0025.000000T0000Z-120824T2200Z/ /O.EXT.KEKA.SC.Y.0056.000000T0000Z-120823T2200Z/ /O.UPG.KEKA.GL.A.0026.120823T1700Z-120824T2200Z/ /O.NEW.KEKA.GL.W.0039.120823T2200Z-120825T0300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 256 AM PDT THU AUG 23 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM FRIDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM FRIDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...N 15 TO 25 KT WITH A FEW GUSTS TO 35 KT. WINDS WILL INCREASE THIS AFTERNOON AND EVENING TO 20 TO 30 KT WITH FREQUENT GUSTS TO 35 KT. WINDS WILL BEGIN TO EASE ON SAT THEN FALL OFF SHARPLY BY SUN. * WAVES...STEEP WIND DRIVEN SEAS OF 7 TO 10 FT AT 7 SECONDS WILL BUILD TO AS HIGH AS 15 FT ON FRI. SEAS WILL FALL OFF SHARPLY BY SUN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-231800- /O.CAN.KEKA.SE.W.0025.000000T0000Z-120824T2200Z/ /O.EXT.KEKA.SC.Y.0056.000000T0000Z-120823T1600Z/ /O.UPG.KEKA.GL.A.0026.120823T1700Z-120824T2200Z/ /O.NEW.KEKA.GL.W.0039.120823T1600Z-120824T2200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 256 AM PDT THU AUG 23 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM THIS MORNING... ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 PM FRIDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM FRIDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM THIS MORNING. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...N 15 TO 25 KT WITH GUSTS TO 35 KT TODAY IN THE LEE OF CAPE MENDOCINO. WINDS WILL INCREASE THIS AFTERNOON AND EVENING TO 20 TO 30 WITH FREQUENT GUSTS TO 35 KT. * WAVES...STEEP WIND DRIVEN SEAS OF 8 TO 11 FT AT 8 SECONDS TODAY BUILDING TO AS HIGH AS 14 FT TONIGHT INTO FRIDAY. SEAS WILL FALL OFF SHARPLY OVER THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-231800- /O.CON.KEKA.SC.Y.0056.000000T0000Z-120825T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 256 AM PDT THU AUG 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM SATURDAY... * WINDS...NW TO N 10 TO 20 KT TODAY INCREASING TO 15 TO 25 KT TONIGHT. WINDS VERY NEAR THE COAST WILL BEGIN LOWER THIS MORNING...WITH SOME AREAS BEING SOUTHERLY. * WAVES...STEEP WIND DRIVEN SEAS OF 5 TO 8 FT AT 8 SECONDS THIS MORNING BUILDING TO AS HIGH AS 11 FT TONIGHT INTO FRIDAY. SEAS WILL FALL OFF SHARPLY OVER THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-231800- /O.CON.KEKA.SC.Y.0056.000000T0000Z-120826T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 256 AM PDT THU AUG 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM SATURDAY... * WINDS...NW TO N 15 TO 25 KT WITH GUSTS TO 30 KT AROUND CAPE MENDOCINO FROM THIS AFTERNOON THROUGH EARLY FRI EVENING. WINDS WILL BEGIN TO EASE FRI NIGHT AND THROUGH THE WEEKEND. * WAVES...STEEP WIND DRIVEN SEAS OF 5 TO 8 FT AT 8 SECONDS BUILDING TO AS HIGH AS 10 FT OVERNIGHT INTO FRI. SEAS WILL FALL OFF SHARPLY OVER THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Aug 22, 3:29 PM PDT, 58 minutes earlier.
Area forecast discussion, Aug 22, 3:29 PM PDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
329 PM PDT WED AUG 22 2012
.SYNOPSIS...WEAK HIGH PRESSURE OVER THE REGION WILL BRING INTERIOR
LOCATIONS CLEAR SKIES AND SEASONAL TEMPERATURES INTO THIS WEEKEND.
THE COAST CAN EXPECT NIGHTTIME AND MORNING CLOUDS AND FOG WITH
CLEARING EACH AFTERNOON.
&&
.DISCUSSION...WEAK SHORTWAVE RIDGE IN PLACE ACROSS THE AREA THIS
MORNING. THIS HAS SQUASHED THE MARINE LAYER DOWN TO AROUND 1600 FT
THIS MORNING ACCORDING TO PILOT REPORTS. EXPECT AREAS NORTH OF
CAPE MENDOCINO WILL BE MAINLY CLEAR FOR A FEW HOURS THIS EVENING
BEFORE REDEVELOPING TONIGHT. THE LOCAL WRF MODEL WAS INDICATING
THAT CRESCENT CITY MAY STAY CLEAR OVERNIGHT...HOWEVER IT HAS BEEN
TOO QUICK TO CLEAR THINGS OUT TODAY SO FEEL IT IS UNLIKELY
CRESCENT CITY WILL STAY CLEAR OVERNIGHT. EXPECT THE MARINE LAYER
WILL DEEPEN TONIGHT AS A WEAK TROUGH MOVES BY TO THE NORTH OF THE
AREA. THIS WILL LIKELY BRING DRIZZLE TO THE COASTAL AREAS. ALONG
THE COAST EXPECT A FEW HOURS OF CLEARING IS LIKELY...ALTHOUGH
TIMING ON THIS IS UNCERTAIN. INLAND TEMPERATURES ARE EXPECTED TO
BE A FEW DEGREES COOLER IN RESPONSE TO A COOLING AIRMASS. THIS
TROUGH ALSO LOOKS TO BRING SOME GUSTY SOUTH EAST WINDS OVER THE
RIDGES AND IN FAVORED AREAS. GUSTS TO 25 MPH ARE POSSIBLE. FRIDAY
HEIGHTS REMAIN NEARLY STEADY AS SOME RIDGING TRIES TO BUILD BACK
IN.
FOR THE WEEKEND HEIGHTS BEGIN TO FALL AS AN UPPER LEVEL SYSTEM
BEGINS TO APPROACH THE AREA. MODELS HAVE BEGUN TO COME INTO BETTER
AGREEMENT ON THE STRENGTH AND TIMING OF SYSTEM FOR THE
WEEKEND...ALTHOUGH BY SUNDAY THERE ARE STILL SOME DISCREPANCIES.
ALSO THE MODELS ARE STRUGGLING WITH RUN TO RUN CONSISTENCY. THIS
SHOULD BEGIN TO COOL TEMPERATURES OFF SLIGHTLY OVER THE INLAND
AREAS BUT SKIES ARE EXPECTED TO REMAIN SUNNY. ALONG THE COAST
EXPECT ONSHORE FLOW WITH LITTLE CLEARING LIKELY IN THE AFTERNOON.
BY SUNDAY AFTERNOON THE GFS IS BRINGING SOME MID LEVEL CLOUDS TO
THE AREA. THE NEW 12Z ECMWF KEEPS THE LOW FARTHER NORTH THAN THE
GFS. THE PREV RUN OF THE ECMWF WAS SLOWER THAN THE GFS. SO MAINLY
TRENDED THE FORECAST SLIGHTLY SLOWER AND WEAKER THAN THE GFS WAS
THINKING. INCREASED POPS TO 10 PERCENT ON SUNDAY NIGHT/MONDAY WHEN
THE TROUGH MOVES OVER US...BUT AIRMASS EVEN ON THE GFS LOOKS TOO
DRY FOR ANY PRECIP.
TUESDAY AND WEDNESDAY THE MODELS BEGIN TO DIVERGE MORE
SIGNIFICANTLY. THE ECMWF AND GEM SHOW THE TROUGH REMAINING OVER
THE WEST COAST WHILE THE GFS SPLITS THE FLOW AND BUILDS SOME
RIDGING OVER NORTHERN CA. SO THIS WILL NEED TO BE MONITORED AS
TIME GETS CLOSER. MKK
&&
.AVIATION...MVFR CONDITIONS AND LIGHT WINDS ARE OCCURRING AT KACV
THIS AFTERNOON DUE TO REDUCED CEILINGS. THE CEILINGS WILL INCREASE
THE NEXT FEW HOURS AND VFR CONDITIONS WILL PREVAIL AT KACV LATER
THIS AFTERNOON AND DURING THE EARLY EVENING. VFR CONDITIONS WILL
CONTINUE AT KCEC THROUGH THE EARLY EVENING WITH LIGHT WINDS.
VISIBILITIES AND CEILINGS WILL DECREASE TO MVFR CONDITIONS LATE
THIS EVENING AND OVERNIGHT AT KCEC AND KACV AS THE COASTAL STRATUS
LAYER THICKENS AND PATCHY FOG DEVELOPS REDUCING CEILINGS AND
VISIBILITIES. MVFR CONDITIONS WITH PERIODS OF IFR CONDITIONS WILL
OCCUR AT KCEC AND KACV EARLY THURSDAY MORNING. VFR CONDITIONS AND
LIGHT WINDS WILL CONTINUE AT KUKI THROUGH THIS WEEK.
&&
.MARINE...THE PRESSURE GRADIENT HAS TIGHTENED ACROSS THE WATERS
TODAY AS A SURFACE HIGH PRESSURE SYSTEM BEGINS STRENGTHENING
ACROSS THE NORTHEAST PACIFIC. THE NORTHERLY WINDS AND THE SEAS
WILL SLOWLY INCREASE OVER THE WATERS OVERNIGHT AND THURSDAY. THE
WINDS AND SEAS WILL INCREASE OVER THE OUTER WATERS TONIGHT AND
THURSDAY. GUSTS TO GALE FORCE ARE LIKELY OVER PORTIONS OF THE
OUTER WATERS THURSDAY AND FRIDAY. THE SEAS WILL INCREASE ACROSS
THE WATERS AS THE WINDS INCREASE THE NEXT FEW DAYS. THE PRESSURE
GRADIENT WILL BEGIN TO RELAX THIS WEEKEND ALLOWING THE WINDS AND
SEAS TO GRADUALLY DECREASE SATURDAY AFTERNOON THROUGH THE MIDDLE
OF NEXT WEEK.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 9 AM PDT SATURDAY PZZ450.
SMALL CRAFT ADVISORY UNTIL 11 PM PDT SATURDAY PZZ455-470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Aug 22, 3:53 AM PDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 353 AM PDT WED AUG 22 2012 CAZ001>004-076-231230- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 353 AM PDT WED AUG 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:43 PM PDT | Gale Watch | EKA | 12 hr | |
| Aug 22, 2:43 PM PDT | Small Craft Advisory for Hazardous Seas | EKA | 104 min |
Nearby
Hazardous Seas Warnings in California, 2012Every hazardous seas warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.